MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IDC?; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION IDC?; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M0013614080
Medical Device Problem Codes Break (1069); Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Foreign Body In Patient (2687)
Date of Event 01/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: initial reporter phone- (b)(6).Detailed product information was not provided to bsc as the account did not have the available information.Because the product lot number is unknown, we are unable to provide the complete unique identifier (udi) #.
 
Event or Problem Description
It was reported that the coil unraveled and protruded from the target location, requiring additional intervention.An idc 18 soft coil 4mm x 8cm was selected for a varicoele embolization procedure.The idc 18 soft coil 4mm x 8cm was implanted in addition to multiple other embolic coils.When deploying this coil, however, there were slight issues during deployment, and the coil was re-sheathed as it didn't deploy correctly.The original device was used to complete the procedure.Overnight, the patient experienced pain and discomfort and noticed a coil protruding out of an open-wound scalpel incision in their groin.A complex extraction was planned for the next day.At the time of presentation, it seemed the coil was sandwiched between several other coils used during varicocoele embolisation.Therefore, simply pulling it was not feasible as this risked dislodging proximal coils.Instead, it was approached from the neck and groin at the same time, and they were able to snap the coil in the renal vein.During the extraction, the coil was half-removed, with a small amount left within the renal vein.No coil was left in the inferior vena cava (ivc) or right common iliac vein (rciv).

Brand Name
IDC?
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24323196
Report Number2124215-2026-07525
Device Sequence Number9674664
Product Code KRD
UDI-Device Identifier08714729158745
UDI-Public(01)08714729158745
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0013614080
Device Catalogue NumberM0013614080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Initial Report FDA Received Date02/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown